Alert archive / Idaho / Flash Flood Warnings in 2013
Flash Flood Warning 4, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Jul 3, 2013, 6:33 PM MDT for Custer County, Idaho. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2013, 6:33 PM MDT (00:33 UTC)
- Expired
- Jul 3, 2013, 9:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Flood severity
- None
County Custer County, ID
The radar
The Boise radar (KCBX), 207 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 0.6 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3337 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
707
WGUS55 KPIH 040033
FFWPIH
IDC037-040330-
/O.NEW.KPIH.FF.W.0004.130704T0033Z-130704T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
633 PM MDT WED JUL 3 2013
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL CUSTER COUNTY IN CENTRAL IDAHO...
THIS INCLUDES THE CITY OF CHALLIS...
* UNTIL 930 PM MDT
* AT 628 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS THAT COULD BE AFFECTED INCLUDE...
CHALLIS...ELLIS AND RURAL NORTHWEST CUSTER COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
POCATELLO.
&&
LAT...LON 4468 11439 4475 11440 4476 11436 4480 11435
4488 11423 4486 11419 4476 11421 4474 11414
4476 11408 4463 11399 4445 11399 4446 11445
4460 11449
$$
DMH2 follow-up statements
333
WGUS75 KPIH 040156
FFSPIH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
756 PM MDT WED JUL 3 2013
IDC037-040330-
/O.CON.KPIH.FF.W.0004.000000T0000Z-130704T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CUSTER ID-
756 PM MDT WED JUL 3 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM MDT FOR NORTH
CENTRAL CUSTER COUNTY...
AT 752 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL AND FLASH
FLOODING OVER THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
POCATELLO.
&&
LAT...LON 4468 11439 4475 11440 4476 11436 4480 11435
4488 11423 4486 11419 4476 11421 4474 11414
4476 11408 4463 11399 4445 11399 4446 11445
4460 11449
$$
DMH604
WGUS75 KPIH 040327
FFSPIH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
927 PM MDT WED JUL 3 2013
IDC037-040336-
/O.EXP.KPIH.FF.W.0004.000000T0000Z-130704T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CUSTER ID-
927 PM MDT WED JUL 3 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 930 PM MDT FOR NORTH
CENTRAL CUSTER COUNTY...
RAIN AND THE THREAT FOR FLASH FLOODING HAS DECREASED. THEREFORE THE
FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4468 11439 4475 11440 4476 11436 4480 11435
4488 11423 4486 11419 4476 11421 4474 11414
4476 11408 4463 11399 4445 11399 4446 11445
4460 11449
$$
DMHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 1:59 PM MDT, 4 hours 34 minutes earlier.
Area forecast discussion, Jul 3, 1:59 PM MDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 159 PM MDT WED JUL 3 2013 .SHORT TERM...UPPER AIR SOUNDING AT BOISE THIS MORNING SHOWED PRECIPITABLE WATER AT 1.34 INCH...CLOSE TO 4 STANDARD DEVIATIONS ABOVE NORMAL. IN SATELLITE IMAGERY...THE DEEPER MOISTURE OVER SOUTH EAST OREGON SHOULD ROTATE AROUND THE CENTER OF THE HIGH PRESSURE RIDGE LOCATED NEAR THE EXTREME SOUTHEAST CORNER OF IDAHO. EXPECT THIS WILL ENHANCE SHOWERS AND THUNDERSTORMS IN WESTERN CASSIA COUNTY AREA THIS AFTERNOON AND EVENING....INCLUDING THE MINIDOKA WILDFIRE COMPLEX FROM 2012 JUST WEST OF OAKLEY. HAVE ISSUED A FLOOD WATCH FOR FLASH FLOODING FOR THAT AREA. QUICK RUN OFF FROM HYDROPHOBIC SOILS MAY ONLY NEED A QUARTER INCH OF RAIN TO CAUSE MUD OR ASH SLIDES. IN THE MEANTIME...COMPLEX SHEARED FLOW HAS INITIAL SPOTTY CONVECTION MOVING NORTH INTO SUN VALLEY AREA....WHILE BREAKS IN CLOUDS SOUTH TOWARDS BURLEY ALLOW MORE SURFACE HEATING. SOME CONVECTION BEGINNING ACROSS THE BORDER IN NEVADA. MAY TAKE A COUPLE HOURS YET BEFORE CASSIA COUNTY SEES THUNDERSTORMS. RS .LONG TERM...A LOW PRESSURE TROUGH IN THE PACIFIC NORTHWEST SUNDAY AND MONDAY WILL CONTINUE TO SUPPRESS THE HIGH PRESSURE RIDGE AND IT EVENTUALLY CROSSES INTO THE UPPER MID WEST TUESDAY AND WEDNESDAY A LITTLE REBOUND OF THE HIGH PRESSURE RIDGE. THE ECMWF SHOWS MORE DRY AIR NOSING INTO THE CENTRAL MOUNTAINS IN KEEPING WITH YESTERDAYS GFS MODEL WHICH SUPPORTS LOWERING THE CHANCE OF PRECIPITATION MID WEEK A BIT. VALLEY TEMPERATURES RETURN TO THE LOWER 90S...ABOVE NORMAL...BUT NOT THE RECORD HEAT OF THE PAST FEW DAYS. RS && .AVIATION...MONSOONAL MOISTURE WORKING AROUND AN AREA OF HIGH PRESSURE WILL PRODUCE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO THE EVENING ACROSS THE REGION TODAY. VFR CONDITIONS AND LIGHT WINDS WILL EXIST EXCEPT NEAR THUNDERSTORMS WHERE MVFR VISIBILITIES AND CEILINGS ARE LIKELY ALONG WITH WIND GUSTS NEAR 40 MPH. WYATT && .FIRE WEATHER...MONSOONAL MOISTURE WORKING AROUND AN AREA OF HIGH PRESSURE WILL PRODUCE ISOLATED TO SCATTERED THUNDERSTORMS FOR THE REMAINDER OF THE WEEK. GUSTY OUTFLOW WINDS...HEAVY RAIN AND FREQUENT LIGHTNING ARE POSSIBLE IN OR NEAR STORMS. LOOK FOR BREEZY WINDS ON FRIDAY WITH THE ARRIVAL OF A WEAK COLD FRONT. EXPECT SLIGHTLY COOLER TEMPERATURES FRIDAY THROUGH THE WEEKEND. WYATT/VALLE && .PIH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 9 PM MDT THIS EVENING IDZ022. &&
Hazardous weather outlook, Jul 3, 4:11 AM MDT, 14 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 411 AM MDT WED JUL 3 2013 IDZ017>025-031-032-041015- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 411 AM MDT WED JUL 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS MAY PRODUCE TEMPORARY MINOR FLOODING THIS AFTERNOON AND THIS EVENING...ALONG WITH FREQUENT LIGHTNING. CONSIDER A CHANGE OF PLANS IF YOU EXPECT TO BE OUTSIDE DURING THE AFTERNOON AND EVENING.; .DAYS TWO THROUGH SEVEN...INDEPENDENCE DAY THROUGH TUESDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR THE INDEPENDENCE DAY AFTERNOON AND EVENING...WHICH MAY HAMPER FIREWORKS DISPLAYS. THE THREAT FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS CONTINUES FOR THE REST OF THE WEEK...BUT DIMINISHES SHARPLY AFTER FRIDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. MESSICK
In the hours before
Special weather statement, Jul 3, 3:01 PM MDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
301 PM MDT WED JUL 3 2013
IDZ031-032200-
BLAINE ID-
301 PM MDT WED JUL 3 2013
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL BLAINE COUNTY IN CENTRAL IDAHO
UNTIL 400 PM MDT
AT 300 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES SOUTHWEST OF KETCHUM..MOVING SOUTHEAST
AT 5 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
RURAL WESTERN BLAINE COUNTY...
LAT...LON 4375 11468 4358 11429 4333 11443 4340 11455
4343 11455 4346 11452 4348 11452 4350 11457
4353 11460 4356 11459 4360 11469 4365 11467
4368 11470
TIME...MOT...LOC 2101Z 310DEG 5KT 4358 11467Special weather statement, Jul 3, 5:51 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 551 PM MDT WED JUL 3 2013 IDZ020-021-040045- BINGHAM ID-BUTTE ID-BONNEVILLE ID-BANNOCK ID- 551 PM MDT WED JUL 3 2013 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN BUTTE COUNTY IN EAST CENTRAL IDAHO EXTREME NORTHWESTERN BANNOCK COUNTY IN SOUTHEAST IDAHO EXTREME WEST CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO WESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO UNTIL 645 PM MDT AT 547 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES WEST OF TABER..MOVING SOUTHEAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TABER... ROCKFORD AND PINGREE... MORELAND... LAT...LON 4343 11225 4298 11262 4333 11294 4348 11281 TIME...MOT...LOC 2351Z 305DEG 16KT 4335 11276 DMH
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 6:56 PM MDT | Special Weather Statement | PIH | Bingham | 64 min |
| Jul 4, 1:49 PM MDT | Special Weather Statement | PIH | Bannock | 41 min |
| Jul 4, 2:18 PM MDT | Special Weather Statement | PIH | Oneida | 42 min |
| Jul 4, 5:00 PM MDT | Special Weather Statement | PIH | Jefferson | 45 min |
Nearby
Flash Flood Warnings in Idaho, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.